Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have TB Meningitis. Taking akt 3 everyday at night. Getting headache and pain in eye. Concerned

Answered by
Dr.
Dr. Krishna Kumar

Spine Surgeon

Practicing since :2002

Answered : 102 Questions

default
Posted on Wed, 16 Jan 2013 in Medicines and Side Effects
Question: I use akt 3 tablets. I use it every day night. Is it ok ? Should i take it in the morning. I have TB Meningitis. I got it feb 2011. I used akt 4 for 3 months and from there i am using akt 3. Now every day evening i get headache and pain in the eyes.
doctor
Answered by Dr. Krishna Kumar 20 minutes later
Hi..
thank you for sharing your problem with me.
AKT3 has a drug which can cause eye problems as side effect in some people.
As you are suffering from eye pain,please visit an ophthalmologist at the earliest to check your eyes.
Also please consult your physician regarding headache and you may have to take new scan of your brain.
Regarding the use of AKT 3 it is recommended to use it for 6 months I suggest you to check with your treating doctor about its continuation.
please revert to me if you have any doubts
regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Krishna Kumar 15 hours later
I spoke to him regarding the head ache but he did not give big attention to it. He said it is ok. I am little concerned about it. He said i have to use the akt 3 till feb end then he will change the tablets. Is it a side effect or due to TB reoccuring ?
doctor
Answered by Dr. Krishna Kumar 18 minutes later
Hello,
Thanks for reverting.

I believe the treating doctor knows best about his patients. But if you are very much worried about your headache, you may request your doctor for a repeat scan. I am sure he would agree with you.

Hope this helps you. Get well soon.

Thank you

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Methadone

doctor1 MD

If possible, I would prefer to receive my answer from a pain management physician if one is available. I have been treated by a Board-certified physician in Naples, Florida, for over 13 years. I have remained stable and have worked as an infusion RN while maintained on 40 mg Methadone daily for cervical radiculopathy and radiculitis, ( traumatic injury in 1993 with fusions and nerve damage) neuro pain in the area of my left greater trochanter/femur ( sustained a fall taking my garbage out and shattered the trochanter and fractured thefemur and now have a titanium rod, dynamic screw...bolts and plates. The rod extends into the left knee, but I now need knee replacements from Erosive Osteoarthritis and the docs are scratching their heads on what to do with the knee) and pain in both feet, ankles, and toes. Both knees are bone on bone, but the osteoporosis is a roadblock as the docs are concerned with the healing process. Bottom line, if there is a joint, I hurt there. I cannot take Neurontin as I suffered a pseudo-DIC syndrome and bled from every orifice until they got it stopped. I take Celebrex, but will eventually have the same issues I have had with all the other anti-inflammatories...GI distress. I have been through numerous medication protocols and finally found that the Methadone and Celebrex gave me enough relief that I could function and not be a slug with pain. I have minimal family and want to remain independent. I am doing my best at the age of 62 to function without being a burden to society. The problem is I recently moved to be nearer my daughter, who has my granddaughter and so I wanted to be closer to them, My pain management physician, who is Board certified, wrote a letter for me to bring to the new doc (he referred me to the only one he knew in Atlanta but she has retired) along with some of my records. He gave me three RX scripts with post-dated not to fill dates so that I would have my medication while securing a pain doctor. The problem is that I have been trying for almost 3 months to see someone and it is impossible. I cannot see a Rheumatologist at Emory until July, and I cannot see a pain management doctor because I do not have a referral. I cannot get a referral because I cannot get a doctor early enough. My insurance does not require it, but Emory does. This is frightening. I do not know what to do. I am terrified as I know what the pain is like and my docs told me that I could not just stop the Methadone after being on it since 1996. I was told by one PCP to just stop taking it! And I was told my an internal medicine doctor that he would not see me because he did not support treating anyone with Methadone unless he or she was an addict, and even then, he could not treat with Methadone. He wouldnt take me as a patient! It is scary. I have never encountered this kind of treatment. I am staying with friends and if I cannot move....I just do not want to do that to anyone. No one should have to deal with my pain. I do not know where to turn. I do not want to have to drive 10 hours to Naples just to get my prescriptions. I want to go back to work but know it will be impossible without my medication. My hands are so very painful as well. It is so depressing and I dont know what to do or how to get help. I was told by the registration desk at Emory that the pain doctors do not prescribe opoids for non-cancer pain. Please...where do I go as I will be out of my medication in less than a week. I have been trying to get in with someone for almost 3 months.

doctor1 MD

Hello Doctor Grief; my name is Richard Hartsfield, from Alabama. I am a 61 year old veteran and I have been suffering chronic pain (90% arthritic), amongst other things. My doctors at the V.A. in Birmingham, Alabama have been looking after my needs until 16 to 20 months ago. I was told by my doctor at the V.A. that he was being mandated by his SUPERIORES that he was to start the process of taking myself along with all other Veterans that eventually practically all Vets would not be getting any narcotic pain relievers I was fortunate to have an old high school buddy who is a physician refer me to another physician who would see to my needs. I take anywhere from 150 to 170m.g. s of methadone for a long time and am afraid that ,(well I,m afraid that for some unforseeable reason, that I won t be able to get the meds I need. I am a caretaker for my 86 year old mother and it is a gut wrenching thing to watch her slowly die a little each day. To make a long storey short, I am looking ahead and will eventually need my pain meds (legally) each month without the stress of worrying if I will be able to get my meds. Respectfully, Richard Hartsfield

doctor1 MD

my mom has been on methadone for 17 years as high as 200mg/day. for past 5 years she s been on 40mg/day. she is having a hysterectomy fri and her surgeon wrote a letter to her pcp to recommend iv and po meds post-op what will help the best to relieve the pain .......what meds????

doctor1 MD

I have Miller Fischer Variant since November 2005, extremely painful, currently on numerous meds, the main one being Methadone. Does not matter what I have tried, pain is with me 24/7. I assume if I take larger dose it help, but I don t want to do that. has anyone heard about this

doctor1 MD

I'm a 76-year-old female with thinning hair. I used 5% minoxidil for a year and had hair regrowth with no side effects. I suddenly got large red stinging patches in places across my face. Stopped using minoxidil 2 months ago but the patches recur...

doctor1 MD

My husband, 83, has had dementia ( primary progressive aphasia ) for 13 years. After bout w/pheumonia almost six months ago, I was advised to keep him in bed. Although he hasn't developed pressure sores/skin problems, he quickly became much...

doctor1 MD

I recently stopped taking Methadone (Aug 19) as per my Dr. He helped me slowly get off and I appreciate it so much. I have fibromyalgia and have been on Hydrocodone/ Acetaminophen 10/325 for over 15 yrs. My problem is that this dosage is no longer...